MAUDE Adverse Event Report: SPECTRANETICS CORPORATION PHILIPS LASER SYSTEM; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION PHILIPS LASER SYSTEM; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number LAS-100
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2: patient date of birth: not available from facility.B7: other relevant medical history: not available from facility.H3: the pls was evaluated on-site by a field service engineer.During inspection, it was noted that the optics and spotsize were misaligned.The settings were adjusted, calibrated, and verified with an elca catheter with no issues.The system met specifications and was returned to service.H6: after evaluation, misalignment of the optics and spotsize was determined to be the cause of the reported failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat the patient, necessitating the use of a philips laser system (pls) to power a spectranetics elca coronary laser atherectomy catheter.During the procedure, the pls displayed an error 106, which rendered the system inoperable, and the procedure could not be completed.The procedure was postponed until the system could be repaired, delaying treatment of the patient.There was no reported patient harm.This report captures the pls terminal system failure, delay of procedure; potential for harm.

Brand Name
PHILIPS LASER SYSTEM
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21516664
Report Number3007284006-2025-00040
Device Sequence Number18569923
Product Code LPC
UDI-Device Identifier00813132027452
UDI-Public(01)00813132027452(11)221027
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLAS-100
Device Catalogue NumberLAS-100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE (SIZE, MANUFACTURER UNK); INTRODUCER SHEATH (SIZE, MANUFACTURER UNK); SPECTRANETICS ELCA LASER CATHETER
Patient Age62 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite